Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 12, 2012, 10:20 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2012, 10:20 PM EDT (02:20 UTC)
- Expired
- May 13, 2012, 10:27 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
402 WHUS72 KKEY 130220 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EDT SAT MAY 12 2012 GMZ042>044-052>055-072>075-130830- /O.NEW.KKEY.SC.Y.0025.120513T0220Z-120513T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1020 PM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS. * WINDS AND WAVES...A BUILDING HIGH PRESSURE CELL OVER THE WESTERN NORTH ATLANTIC HAS LED TO FRESHENING EAST BREEZES ACROSS FLORIDA KEYS COASTAL WATERS WITH SUSTAINED WINDS NOW NEAR 20 KNOTS OVER MOST OF HAWK CHANNEL AND THE STRAITS OF FLORIDA. SEAS OF 4 TO 7 FEET BEYOND THE REEF WILL BE LIKELY OVERNIGHT UNTIL WINDS BEGIN TO SLACKEN LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
2 follow-up statements
015 WHUS72 KKEY 130817 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 AM EDT SUN MAY 13 2012 GMZ042>044-130930- /O.CAN.KKEY.SC.Y.0025.000000T0000Z-120513T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 417 AM EDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. EAST WINDS HAVE DECREASED TO NEAR 15 KNOTS ACROSS HAWK CHANNEL... AND WILL DECREASE FURTHER TO 10 TO 15 KNOTS LATER TODAY. $$ GMZ052>055-072>075-131500- /O.EXT.KKEY.SC.Y.0025.000000T0000Z-120513T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 417 AM EDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS ALONG WITH SEAS OF 4 TO 7 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS EARLY THIS MORNING. WINDS ARE EXPECTED TO DECREASE BELOW 20 KNOTS WITH SEAS SUBSIDING BELOW 7 FEET BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
565 WHUS72 KKEY 131427 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1027 AM EDT SUN MAY 13 2012 GMZ052>055-072>075-131530- /O.CAN.KKEY.SC.Y.0025.000000T0000Z-120513T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1027 AM EDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SINCE SUSTAINED WINDS OF NEAR 20 KNOTS HAVE DECREASED AND SEAS ARE NO LONGER 7 FEET OR HIGHER...THE SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA HAS BEEN CANCELLED. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 12, 4:13 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, May 12, 4:13 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 413 PM EDT SAT MAY 12 2012 .DISCUSSION... .CURRENTLY... ACROSS THE ISLAND CHAIN...SKIES ARE GENERALLY PARTLY CLOUDY WITH TEMPERATURES IN THE MID TO UPPER 80S AND EAST WINDS OF 15 MPH AND GUSTY. SURFACE WISE...AN AREA OF HIGH PRESSURE (1028 MB) IS CENTERED JUST OFFSHORE OF THE NORTH CAROLINA COAST WITH A TROUGH OF LOW PRESSURE DRAPED FROM LOUISIANA INTO THE EXTREME WESTERN GULF OF MEXICO. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE EAST WINDS OF 15 KNOTS WITH GUSTS NEAR 20 KNOTS. MEANWHILE...LOCAL RADARS ARE DETECTING ISOLATED SHOWERS IN OUR REGION. .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... AN EXTENSIVE MID AND UPPER LEVEL RIDGE ALONG THE EASTERN SEABOARD DOWN THE FLORIDA PENINSULA AND INTO THE YUCATAN CHANNEL TONIGHT WILL SLIDE EASTWARD...AS A BROAD CYCLONIC FLOW TRANSLATES EASTWARD INTO THE GULF OF MEXICO OVER THE NEXT SEVERAL DAYS. BECAUSE OF THE PROGRESSIVE SOUTHERN STREAM FLOW ALOFT...A WESTERN ATLANTIC SURFACE RIDGE CENTERED OVER THE NORTH CAROLINA COAST WILL MIGRATE EASTWARD AS A TROUGH OF LOW PRESSURE CRAWLS EASTWARD INTO THE SOUTHEAST UNITED STATES AND THE SOUTHEAST GULF OF MEXICO AND NORTHERN YUCATAN PENINSULA. BECAUSE OF THIS...LOW LEVEL WINDS WILL COLLAPSE WHILE PLENTY OF HIGH CLOUDINESS STREAMS INTO OUR REGION. WITH THE WEAK PRESSURE PATTERN AND LITTLE IF ANY CONVECTIVE INHIBITION SHOWN...MESOSCALE INTERACTIONS IN THE FORM OF CLOUD LINES WILL BE THE PRIMARY PRECIPITATION SOURCE EARLY NEXT WEEK. OTHERWISE...THE EXPECTED STEERING FLOW WILL BE LIGHT AND VARIABLE AT LESS THAN 10 KNOTS...SO DEEP CONVECTION MIGRATING OFF THE SURROUNDING LARGE LAND MASSES AND INTO OUR AREA WILL BE ARDUOUS. FURTHERMORE...FORECAST SOUNDINGS REVEAL A FEW SPELLS OF DRY AIR IN THE LOW LEVELS MONDAY NIGHT THROUGH TUESDAY NIGHT. BUT UNTIL THEN...A MODERATE TO FRESH LOW LEVEL EASTERLY FLOW SHOULD PROVIDE ENOUGH MOISTURE FLUX AND CONVERGENCE TO PROMPT POPS TO BE RAISED FROM 10 TO 30 PERCENT TONIGHT WHICH IS WELL ABOVE MOS GUIDANCE. THEREAFTER...ISOLATED 20 PERCENT POPS WILL BE MAINTAINED FOR SUNDAY AND LOW CHANCE POPS FOR SUNDAY NIGHT INTO EARLY NEXT WEEK. TEMPERATURE WISE...SLIGHTLY ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH DAYTIME HIGHS IN THE MID TO UPPER 80S...AND OUTSIDE OF SIGNIFICANT RAINFALL LOWS WILL HOLD IN THE UPPER 70S. .LONG TERM (WEDNESDAY THROUGH SATURDAY)... BOTH GFS AND ECMWF ARE FAIRLY SIMILAR WITH CUTTING OFF A MID AND UPPER LEVEL LEVEL VARYING IN LOCATION AND INTENSITY FROM THE EXTREME SOUTHEAST UNITED STATES TO NORTHERN FLORIDA TOWARD THE END OF NEXT WEEK. REGARDLESS...WITH THE DEEP LAYERED RIDGE SHOVED WELL INTO THE WESTERN ATLANTIC OCEAN...FORECAST SOUNDINGS INDICATE LITTLE IN THE WAY OF CONVECTIVE INHIBITION...WITH CONSIDERABLE MID AND UPPER LEVEL MOISTURE BUT ATYPICAL DRY AIR IN THE LOW LEVELS BELOW 800 MB. WITH THIS IN MIND AND UNTIL CONFIDENCE INCREASES...WILL MAINTAIN LOW CHANCE POPS THROUGH THURSDAY AND ISOLATED 20 PERCENT POPS THEREAFTER WHICH IS SIMILAR TO 12 HOUR MEX MOS GUIDANCE. && .MARINE... ANOTHER WIND SURGE WILL OVERSPREAD ALL KEYS COASTAL WATERS WITH AN EXERCISE CAUTION HEADLINE FOR THE ATLANTIC AND HAWK CHANNEL AND NEAR 15 KNOTS AND GUSTY ELSEWHERE TONIGHT...BEFORE WINDS BEGIN TO SLOWLY DECREASE SUNDAY AFTERNOON BUT ESPECIALLY ON MONDAY AFTERNOON. THEREAFTER...VARIABLE WINDS OF 10 KNOTS OR LESS ARE ANTICIPATED FOR A GOOD PART OF NEXT WEEK. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON THROUGH AT LEAST SUNDAY MORNING. SHORT-LIVED...MVFR CONDITIONS ARE POSSIBLE AT EYW AND MTH TONIGHT INTO EARLY SUNDAY MORNING. FORECAST CONFIDENCE IS TOO LOW TO INCLUDE ANYTHING OTHER THAN VFR CONDITIONS IN THE TERMINAL FORECASTS AT THIS TIME. SUSTAINED EAST TO SOUTHEAST WINDS OF 10 TO 15 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL INCREASE TO 15 TO 20 KNOTS THIS EVENING. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 2003...THE LOW TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT WAS 80 DEGREES FOR THE FIFTH STRAIGHT DAY...TYING DAILY RECORDS FOR WARMEST MINIMUM TEMPERATURE MEASURED ON EACH DAY FROM MAY 8TH THROUGH MAY 12TH. MAY OF 2003 WOULD FINISH AS ONE OF THE TEN WARMEST MONTHS OF MAY IN KEY WEST. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 77 86 78 85 / 30 20 20 30 MARATHON 78 88 77 87 / 30 20 20 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...APA AVIATION.............................BS DATA ACQUISITION.....................MSB VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, May 12, 6:11 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 611 AM EDT SAT MAY 12 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-131015- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 611 AM EDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY ALONG THE FLORIDA KEYS AND SURROUNDING COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.